Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 19, 2021Escambia County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 19, 2021, 1:29 PM CDT for Escambia County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 1:29 PM CDT (18:29 UTC)
Expired
Jul 19, 2021, 2:15 PM CDT
In force
46 min
Issued by
NWS Mobile, AL

County Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WWUS84 KMOB 191829
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
129 PM CDT Mon Jul 19 2021
 
ALZ059-060-FLZ203-205-191915-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
129 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHWESTERN
OKALOOSA AND NORTHERN SANTA ROSA COUNTIES UNTIL 215 PM CDT...

At 129 PM CDT, the strong thunderstorm was located 7 miles southeast
of Riverview, or 10 miles southeast of Brewton, moving east at 25
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Riverview.

LAT...LON 3094 8649 3081 8723 3109 8706 3124 8677
      3122 8676 3121 8677 3120 8677 3119 8676
      3120 8674 3118 8673 3118 8672 3119 8672
      3119 8670 3127 8670 3130 8664
TIME...MOT...LOC 1829Z 256DEG 23KT 3099 8697 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:23 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 19, 1:23 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
123 PM CDT Mon Jul 19 2021

.NEAR TERM /Now Through Tuesday/...A mid to upper level trough
extending southwestward from the New England states/Appalachian
Mountains to the southern Great Plains will slowly sag southward
through the period, as an upper level low attempts to pinch over
the vicinity of the Lower Mississippi Valley on Tuesday. An
associated weak surface frontal boundary will also slowly sag
southward into northern portions of MS/AL. Deep layer moisture
will remain across our forecast area ahead of the trough axis and
surface boundary, with precipitable water values ranging up to 2
to 2.25 inches. Deep layer ascent will be maintained over the
region as embedded shortwave impulses translate across central and
southern portions of MS and AL along the southern fringe of the
trough axis. As a result, the weather forecast will continue to
feature high rain chances along with potential for locally heavy
rainfall and a limited threat of flooding throughout the near term
period.

We will continue to carry high POPs between 60-80% this evening,
followed by a slight decrease to between 50-70% after midnight.
With the ongoing showers and thunderstorms heading into Tuesday
morning, we will increase POPs once again to between 70-90% by
late morning through the afternoon hours. Showers and storms that
develop will be capable of producing torrential downpours within
the high PWAT airmass and could easily drop to 2-4" of rainfall
and perhaps very locally over 5" in a short period of time, which
could result in localized flash flooding/urban flooding. While the
overall flash flooding threat currently appears localized enough
to preclude a Flash Flood Watch issuance, we will carry mention of
heavy rainfall in the forecast along with highlighting a limited
flash flooding threat over much of the area this afternoon and
evening in a local graphic. A few of the stronger storm cells both
days could produce localized wind gusts over 40 mph and frequent
lightning strikes considering MLCAPE values up to 1500-2500 J/KG.

High temperatures will remain below normal this afternoon and
Tuesday with the abundant cloud cover and high rain coverage, and
expect readings to generally range in the mid 80s. Lows tonight
remain seasonably warm in the lower 70s inland and in the mid to
upper 70s along the immediate coast and beaches. /22

&&

.AVIATION...
18Z issuance...VFR conditions (CIGs & VISs) will mostly prevail
across a majority of the area through the period. Numerous to
widespread coverage of showers and thunderstorms will remain
across the region into tonight. With this, localized areas of
MVFR/IFR conditions are possible near any of the stronger
convective development. Localized strong gusty winds and frequent
lightning will be possible with any of the stronger storms as
well. Otherwise, winds generally remain south-southwesterly
between 5-10 kts through the period. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 19, 1:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
129 PM CDT Mon Jul 19 2021

ALZ059-060-FLZ203-205-191915-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
129 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHWESTERN
OKALOOSA AND NORTHERN SANTA ROSA COUNTIES UNTIL 215 PM CDT...

At 129 PM CDT, the strong thunderstorm was located 7 miles southeast
of Riverview, or 10 miles southeast of Brewton, moving east at 25
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Riverview.

LAT...LON 3094 8649 3081 8723 3109 8706 3124 8677
      3122 8676 3121 8677 3120 8677 3119 8676
      3120 8674 3118 8673 3118 8672 3119 8672
      3119 8670 3127 8670 3130 8664
TIME...MOT...LOC 1829Z 256DEG 23KT 3099 8697

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:43 AM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Jul 19, 2:05 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 19, 2:24 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile4 hr
Jul 19, 2:39 PM CDTSpecial Weather StatementMOBBaldwin51 min
Jul 19, 2:40 PM CDTSpecial Marine WarningMOB35 min
Jul 19, 3:22 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 19, 5:03 PM CDTAreal Flood AdvisoryMOBClarke, Conecuh, Monroe, Washington3 hr
Jul 19, 5:17 PM CDTSpecial Weather StatementMOBConecuh, Monroe43 min
Jul 19, 5:26 PM CDTSpecial Marine WarningMOB49 min
Jul 19, 1:47 PM CDTSpecial Weather StatementMOBSanta Rosa43 min
Jul 19, 2:25 PM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
Jul 19, 6:24 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne10 days
Jul 19, 2:27 PM CDTSpecial Weather StatementMOBPerry33 min
Jul 19, 3:01 PM CDTSpecial Weather StatementMOBStone44 min
Jul 19, 3:06 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone2 hr
Jul 19, 4:02 PM CDTAreal Flood AdvisoryMOBGeorge117 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.